Lightning, Pointe Coupee
- When
- June 11, 5:00 PM CST
- Where
- Pointe Coupee County, Oscar
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 30.600, -91.450
A lightning strike started a fire at a camp in Oscar.
A stationary front helped focus the development of thunderstorms across southeast Louisiana. Isolated reports of severe weather were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
A stationary front helped focus the development of thunderstorms across southeast Louisiana. Isolated reports of severe weather were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 11, 1:51 PM CST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 251 PM CDT SAT JUN 11 2011 .SYNOPSIS... HIGH PRESSURE REMAINS CENTERED OVER THE NORTHERN GULF. A WEAK SURFACE LOW IS LOCATED OVER THE GREAT LAKES REGION WITH A WEAK FRONTAL BOUNDARY EXTENDING FROM THE LOW SOUTHWESTWARD INTO NORTHERN TEXAS. LOCALLY...TEMPERATURES ARE GENERALLY HOVERING IN THE MID 90S EXCEPT IN THE VICINITY OF THUNDERSTORMS WHERE RAIN COOLED DOWNDRAFTS AND OUTFLOW HAVE CAUSED TEMPERATURES TO DROP 10 TO 15 DEGREES BELOW AFTERNOON MAXIMUMS. ISOLATED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS THE EXTREME NORTHERN PORTION OF THE FORECAST AREA. EXPECT THIS ACTIVITY TO SLOWLY SPREAD SOUTHWESTWARD MAINTAINING GENERALLY ISOLATED COVERAGE. && .DISCUSSION... ONLY MINOR TWEAKS MADE TO THE FORECAST THIS PACKAGE. HIGH PRESSURE EXPECTED TO REMAIN IN PLACE THROUGH THE FORECAST PERIOD LEADING TO GENERALLY QUIET CONDITIONS WITH THE EXCEPTION OF SOME ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS EARLY IN THE PERIOD. LATE AFTERNOON AND EARLY EVENING CONVECTION WILL REMAIN POSSIBLE THROUGH SUNDAY BEFORE DEEP LAYER RIDGING BUILDS FARTHER INTO THE AREA. BY MONDAY...THE RIDGING IS EXPECTED TO BECOME STRONGER... TAKING A HOLD OF THE AREA AND REMAINING IN PLACE THROUGH THE REMAINDER OF THE WEEK. WITH SLIGHTLY DRIER AIR MOVING IN AS WELL...EXPECT LOWER POPS AND SLIGHTLY HIGHER TEMPERATURES THROUGH THE EXTENDED PORTION OF THE FORECAST PERIOD. AFTERNOON HEAT INDEX VALUES WILL APPROACH OR SLIGHTLY EXCEED THE CENTURY MARK FOR SEVERAL AFTERNOONS. THOSE WITH OUTDOOR ACTIVITIES PLANNED SHOULD BE SURE TO DRINK PLENTY OF WATER. && .AVIATION... SURFACE HIGH PRESSURE IS DOMINATING THE REGION. THE WESTERN EDGE OF THE UPPER LEVEL LOW HAS SHIFTED EASTWARD TOWARDS THE FLORIDA PANHANDLE...SO THE MOISTURE MAY NOT BE AS DEEP AS IT WAS THIS MORNING. ISOLATED SHOWERS AND THUNDERSTORMS MAY IMPACT EACH OF THE TERMINALS LATE THIS AFTERNOON THROUGH THE FIRST PART OF THE EVENING. EXPECT SCATTERED CLOUDS AROUND 5 THOUSAND FEET AND VISIBILITY AROUND 7 MILES THIS AFTERNOON. && .MARINE... HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE NORTHERN GULF WITH A VERY WEAK PRESSURE GRADIENT ACROSS THE COASTAL WATERS. THIS WILL RESULT IN GENERALLY LIGHT WINDS AND LOW SEAS THROUGH MUCH OF THE FORECAST PERIOD. BY MIDWEEK...WINDS WILL PICK UP SLIGHTLY...INTO THE 10 TO 15 KNOT RANGE. && .PRELIMINARY POINT TEMPS/POPS... MCB 69 95 70 96 / 20 20 10 20 BTR 72 95 73 96 / 20 20 10 10 ASD 71 94 72 95 / 20 20 10 20 MSY 74 93 75 94 / 20 20 10 20 GPT 73 93 73 94 / 20 20 10 20 PQL 69 94 72 96 / 20 20 10 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && AVIATION...MCK REST OF DISCUSSION...95/DM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 530 PM CDT SAT JUN 11 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-121800- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 530 PM CDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS. ONE OR TWO OF THESE STORMS COULD BE STRONG TO SEVERE. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS SUNDAY AND MONDAY. ONE OR TWO OF THESE STORMS COULD BE STRONG TO SEVERE. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
LAZ034>036-046>048-112300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 512 PM CDT SAT JUN 11 2011 ...LINE OF STRONG THUNDERSTORMS MOVING WEST AFFECTING WEST BATON ROUGE PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...WEST FELICIANA PARISH...IBERVILLE PARISH... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ST. FRANCISVILLE TO 15 MILES NORTHWEST OF PLAQUEMINE TO 10 MILES EAST OF CATAHOULA...MOVING WEST AT 15 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... RAMAH BY 520 PM... ST. FRANCISVILLE BY 525 PM... MARINGOUIN BY 530 PM... NEW ROADS BY 535 PM... LIVONIA BY 545 PM... LOTTIE...MORGANZA AND 8 MILES SOUTHEAST OF BATCHELOR BY 600 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
MSZ077-080-081-112245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 523 PM CDT SAT JUN 11 2011 ...STRONG THUNDERSTORM MOVING WEST AFFECTING PEARL RIVER COUNTY... HANCOCK COUNTY...HARRISON COUNTY... AT 520 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES NORTH OF DIAMONDHEAD...MOVING WEST AT 5 MPH. GUSTS AROUND 35 MPH AND DIME SIZED HAIL WAS REPORTED WITH THIS STORM BY SHERIFF'S DEPUTIES NEAR THE HANCOCK-HARRISON COUNTY LINE. THE STRONG THUNDERSTORM WILL REMAIN OVER RURAL PORTIONS OF HANCOCK COUNTY THROUGH 550 PM. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
MSZ069-070-112330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 525 PM CDT SAT JUN 11 2011 ...STRONG THUNDERSTORM MOVING WEST AFFECTING AMITE COUNTY...PIKE COUNTY... AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MCCOMB...OR ABOUT 3 MILES NORTHEAST OF SUMMIT...MOVING WEST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... SUMMIT AND MCCOMB BY 540 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
LAZ039-112345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 546 PM CDT SAT JUN 11 2011 ...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING WASHINGTON PARISH... AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTH OF FRANKLINTON...MOVING SOUTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... FRANKLINTON BY 605 PM... MOUNT HERMAN BY 640 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
LAZ034-046-047-112345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 554 PM CDT SAT JUN 11 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING WEST AFFECTING WEST BATON ROUGE PARISH...POINTE COUPEE PARISH...IBERVILLE PARISH... AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTH OF NEW ROADS...OR ABOUT 3 MILES EAST OF LIVONIA...MOVING WEST AT 20 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... LIVONIA BY 600 PM... LOTTIE BY 620 PM... THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. CONTINUOUS LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
LAZ056-057-059-065-120000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 558 PM CDT SAT JUN 11 2011 ...STRONG THUNDERSTORM MOVING EAST AFFECTING ST. JAMES PARISH... ASSUMPTION PARISH...TERREBONNE PARISH...LAFOURCHE PARISH... AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM ABOUT 5 MILES SOUTHWEST OF NAPOLEONVILLE...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... LABADIEVILLE BY 635 PM... THIBODAUX AND 7 MILES NORTHWEST OF SCHRIEVER BY 700 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
The national radar mosaic for the moment the first event began.
1 lightning, 1 thunderstorm wind. Local standard time, as filed.
A lightning strike started a fire at a camp in Oscar.
Several large trees were knocked down blocking Louisiana Highway 78 near Louisiana Highway 1 near Oscar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311038, 311043.